MamaBearZoo, newbie here :) researching Lyrica....

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by MamaBearZoo, Aug 10, 2013.

  1. MamaBearZoo

    MamaBearZoo Member

    Hello everyone! I am new here, stumbled upon this awesome forum last night while struggling through a terrible bout of side effects from Lyrica.

    I will have time to share a more detailed synopsis later, but to be brief for the time being...
    **Quit taking Gabapentin 3600mg/day to try Lyrica
    **300 mg Lyrica/day (began with 150 mg/day)
    **I WAS on Cymbalta but have not been taking that for a week(?) due to lack of finances to cover all my meds until our deductible is met
    **3000 mg Methocarbomal/day
    **10 mg Cyclobenazaprine
    **also some other meds for my heart

    I'm 37 yrs old with Fibromyalgia & CMP. I had been doing "fine" recently with 75 mg Lyrica 2xday but had been suffering through insomnia so the dosage was doubled and I was put back on the Cyclobenzaprine which I had been taken off of. The Lyrica pills at first made me feel "high" then mellowed out, and it did indeed take the pain away FINALLY :D Yay me right? But now here is what I am feeling:

    *I had already had some hair loss going on since beginning Lyrica but now I am at a loss for words seeing fistful after fistful of hair come out.
    *I have had a weird feeling of fading in and out for a split second over and over (even sound will fade in/out) which has not been a "dizzy" feeling per say but enough to make me feel ishy!!
    *weight gain has started although I fought it-tried NOT to be hungry all the time, but I finish my meal long before my family and go back for more because I still have hunger.
    *crying...like something can make me well up within a split moment and make my mood swing from ok to REALLY sad...(I dealt with depression years back and I manage it WITHOUT meds so now I'm wondering if this is messing with that part of me too.
    *PMS is now a whole new ball of issues over the last 3 months (could be coincidence)

    I am in a hurry for now, but will add to this later! And I will be researching older posts too to investigate anyone having similar feelings. As for today, I will NOT be taking my Lyrica and will see how I feel today-would like to ENJOY MY FAMILY today! :)

    ~God Bless,
    MamaBearZoo
  2. TigerLilea

    TigerLilea Member

    Hi MamaBearZoo - It might not be the Lyrica that is the problem. If you abruptly stopped taking your Cymbalta without tapering off of it, that could be the problem. It can be very dangerous to suddenly stop taking an anti-depressant. Anti-depressants and anti-anxiety meds need to be "gradually" stopped by lowing the dosage over weeks to months. It can be life-threatening to suddenly stop taking either of these meds if you have been taking them for a while.

    Another possibility too could be the fact that you are taking so many meds that they are reacting with one another. You really should talk with your doctor or a pharmacist. Hope you find some answers and start to feel better. :)
  3. MicheleK

    MicheleK Member

    I was on Lyrica for a while and it made me sleep like a bear in winter time. It increased my pain levels also. My doctor switched me to Cymbalta without needing to taper off the Lyrica and within two days the sleepiness went away and my pain levels began to go down. She did not feel that switching from one of these drugs to the other required tapering down first. She was right in my case.

    Within a week my pain levels were almost to zero! The Cymbalta worked so well for me for a year and a half. Then it just stopped working so I was tapered off of it. I miss feeling better the way Cymbalta helped me.

    Isn't it something how we are all so different in our reactions to drugs and supplements?